About this Journal Submit a Manuscript Table of Contents
Abstract and Applied Analysis
Volume 2014 (2014), Article ID 967328, 17 pages
http://dx.doi.org/10.1155/2014/967328
Research Article

Global Exponential Stability of Pseudo Almost Periodic Solutions for SICNNs with Time-Varying Leakage Delays

College of Mathematics, Physics and Information Engineering, Jiaxing University, Jiaxing, Zhejiang 314001, China

Received 13 November 2013; Accepted 6 January 2014; Published 10 March 2014

Academic Editor: Weiming Wang

Copyright © 2014 Wentao Wang and Bingwen Liu. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Abstract

This paper is concerned with the shunting inhibitory cellular neural networks (SICNNs) with time-varying delays in the leakage (or forgetting) terms. Under proper conditions, we employ a novel argument to establish a criterion on the global exponential stability of pseudo almost periodic solutions by using Lyapunov functional method and differential inequality techniques. We also provide numerical simulations to support the theoretical result.

1. Introduction

In the last three decades, shunting inhibitory cellular neural networks (SICNNs) have been extensively applied in psychophysics, speech, perception, robotics, adaptive pattern recognition, vision, and image processing. Hence, they have been the object of intensive analysis by numerous authors in recent years. In particular, there have been extensive results on the problem of the existence and stability of the equilibrium point and periodic and almost periodic solutions of SICNNs with time-varying delays in the literature. We refer the reader to [17] and the references cited therein.

It is well known that SICNNs have been introduced as new cellular neural networks (CNNs) in Bouzerdoum et al. in [1, 8, 9], which can be described by where denotes the cell at the position of the lattice. The -neighborhood of is given as where is similarly specified, is the activity of the cell , is the external input to , the function represents the passive decay rate of the cell activity, and are the connection or coupling strength of postsynaptic activity of the cell transmitted to the cell , and the activity functions and are continuous functions representing the output or firing rate of the cell , and corresponds to the transmission delay.

Obviously, the first term in each of the right side of (1) corresponds to stabilizing negative feedback of the system which acts instantaneously without time delay; these terms are variously known as “forgettin” or leakage terms (see, for instance, Kosko [10], Haykin [11]). It is known from the literature on population dynamics and neural networks dynamics (see Gopalsamy [12]) that time delays in the stabilizing negative feedback terms will have a tendency to destabilize a system. Therefore, the authors of [1319] dealt with the existence and stability of equilibrium and periodic solutions for neuron networks model involving leakage delays. Recently, Liu and Shao [20] considered the following SICNNs with time-varying leakage delays: where , , denotes the leakage delay. By using Lyapunov functional method and differential inequality techniques, in [20], some sufficient conditions have been established to guarantee that all solutions of (1) converge exponentially to the almost periodic solution. Moreover, it is well known that the global exponential convergence behavior of solutions plays a key role in characterizing the behavior of dynamical system since the exponential convergent rate can be unveiled (see [2124]). However, to the best of our knowledge, few authors have considered the exponential convergence on the pseudo almost periodic solution for (1). Motivated by the above discussions, in this paper, we will establish the existence and uniqueness of pseudo almost periodic solution of (1) by using the exponential dichotomy theory and contraction mapping fixed point theorem. Meanwhile, we also will give the conditions to guarantee that all solutions and their derivatives of solutions for (1) converge exponentially to the pseudo almost periodic solution and its derivative, respectively.

For convenience, we denote by () the set of all -dimensional real vectors (real numbers). We will use For any , we let denote the absolute-value vector given by and define . A matrix or vector means that all entries of are greater than or equal to zero. can be defined similarly. For matrices or vectors and , (resp. ) means that (resp. ). For the convenience, we will introduce the notations: where is a bounded continuous function.

The initial conditions associated with system (3) are of the form: where and are real-valued bounded continuous functions defined on .

The paper is organized as follows. Section 2 includes some lemmas and definitions, which can be used to check the existence of almost periodic solutions of (3). In Section 3, we present some new sufficient conditions for the existence of the continuously differentiable pseudo almost periodic solution of (3). In Section 4, we establish sufficient conditions on the global exponential stability of pseudo almost periodic solutions of (3). At last, an example and its numerical simulation are given to illustrate the effectiveness of the obtained results.

2. Preliminary Results

In this section, we will first recall some basic definitions and lemmas which are used in what follows.

In this paper, denotes the set of bounded continued functions from to . Note that is a Banach space where denotes the sup norm .

Definition 1 (see [25, 26]). Let . is said to be almost periodic on if, for any , the set is relatively dense; that is, for any , it is possible to find a real number ; for any interval with length , there exists a number in this interval such that , .
We denote by the set of the almost periodic functions from to . Besides, the concept of pseudo almost periodicity (pap) was introduced by Zhang in the early nineties. It is a natural generalization of the classical almost periodicity. Precisely, define the class of functions as follows: A function is called pseudo almost periodic if it can be expressed as where and . The collection of such functions will be denoted by . The functions and in the above definition are, respectively, called the almost periodic component and the ergodic perturbation of the pseudo almost periodic function . The decomposition given in definition above is unique. Observe that is a Banach space and is a proper subspace of since the function is pseudo almost periodic function but not almost periodic. It should be mentioned that pseudo almost periodic functions possess many interesting properties; we shall need only a few of them and for the proofs we shall refer to [25].

Lemma 2 (see [25, page 57]). If and is its almost periodic component, then we have Therefore .

Lemma 3 (see [25, page 140]). Suppose that both functions and its derivative are in . That is, and , where and . Then the functions and are continuous differentiable so that

Lemma 4. Let equipped with the induced norm defined by , and then is a Banach space.

Proof. Suppose that is a Cauchy sequence in , and then for any , there exists , such that By the definition of pseudo almost periodic function, let From Lemma 3, we obtain On combining (11) with Lemma 2, we deduce that, are Cauchy sequence, so that are also Cauchy sequence.
Firstly, we show that there exists such that uniformly converges to , as .
Note that is Cauchy sequence in . , , such that So for fixed , it is easy to see is Cauchy number sequence. Thus, the limits of exist as and let . In (14), let , and we have Thus, uniformly converges to , as . Moreover, from the Theorem 1.9 [26, page 5], we obtain . Similarly, we also obtain that there exist and , such that which lead to where and “” means uniform convergence.
Next, we claim that . Together with (16) and the facts that we have Hence . Let , , then , and , as .
Finally, we reveal . For , it follows that In view of the uniform convergence of and , let for (20), and we get which implies that
In summary, in view of (15), (16), and (22), we obtain that the Cauchy sequence satisfies and . This yields that is a Banach space. The proof is completed.

Remark 5. Let equipped with the induced norm defined by . It follows from Lemma 4 that is a Banach space.

Definition 6 (see [19, 20]). Let and be a continuous matrix defined on . The linear system is said to admit an exponential dichotomy on if there exist positive constants , , and projection and the fundamental solution matrix of (24) satisfying

Lemma 7 (see [19]). Assume that is an almost periodic matrix function and . If the linear system (24) admits an exponential dichotomy, then pseudo almost periodic system has a unique pseudo almost periodic solution , and

Lemma 8 (see [19, 20]). Let be an almost periodic function on and Then the linear system admits an exponential dichotomy on .

3. Existence of Pseudo Almost Periodic Solutions

In this section, we establish sufficient conditions on the existence of pseudo almost periodic solutions of (3).

For , is an almost periodic function, , and are pseudo almost periodic functions. We also make the following assumptions which will be used later.

We also make the following assumptions.(S1)There exist constants , , , and such that (S2)For , the delay kernels are continuous, and are integrable on for a certain positive constant .(S3)Let Moreover, there exists a constant such that where

Lemma 9. Assume that assumptions (S1) and (S2) hold. Then, for , the function belongs to , where .

Proof. Let . Obviously, (S1) implies that is a uniformly continuous function on . By using Corollary  5.4 in [25, page 58], we immediately obtain the following: where and . Then, for any , it is possible to find a real number ; for any interval with length , there exists a number in this interval such that It follows that Thus, which yield The proof of Lemma 9 is completed.

Theorem 10. Let (S1), (S2), and (S3) hold. Then, there exists at least one continuously differentiable pseudo almost periodic solution of system (3).

Proof. Let . Obviously, the boundedness of and (S1) imply that and are uniformly continuous functions on for . Set . By Theorem  5.3 in [25, page 58] and Definition  5.7 in [25, page 59], we can obtain that and is continuous in and uniformly in for all compact subset of . This, together with and Theorem  5.11 in [25, page 60], implies that Again from Corollary  5.4 in [25, page 58], we have which, together with Lemma 9, implies For any , we consider the pseudo almost periodic solution of nonlinear pseudo almost periodic differential equations
Then, notice that , , and it follows from Lemma 8 that the linear system, admits an exponential dichotomy on . Thus, by Lemma 7, we obtain that the system (42) has exactly one pseudo almost periodic solution: From (S1), (S2), and the Corollary  5.6 in [25, page 59], we get which is a pseudo almost periodic function. Therefore, . Let . Then, Set If , then
Now, we define a mapping by setting We next prove that the mapping is a contraction mapping of the .
First we show that, for any , .
Note that It follows that that is, .
Second, we show that is a contract operator.
In fact, in view of (44), (48), (S1), (S2), and (S3), for , we have which yields which implies that the mapping is a contraction mapping. Therefore, using Theorem  0.3.1 of [27], we obtain that the mapping possesses a unique fixed point By (42) and (44), satisfies (42). So (3) has at least one continuously differentiable pseudo almost periodic solution . The proof of Theorem 10 is now completed.

4. Exponential Stability of the Pseudo Almost Periodic Solution

In this section, we will discuss the exponential stability of the pseudo almost periodic solution of system (3).

Definition 11. Let be the pseudo almost periodic solution of system (3). If there exist constants and such that, for every solution of system (3) with any initial value satisfying (6), where . Then is said to be globally exponentially stable.

Theorem 12. Suppose that all conditions in Theorem 10 are satisfied. Then system (3) has at least one pseudo almost periodic solution . Moreover, is globally exponentially stable.

Proof. By Theorem 10, (3) has at least one continuously differentiable pseudo almost periodic solution such that Suppose that is an arbitrary solution of (1) associated with initial value satisfying (6). Let . Then
Define continuous functions and by setting where , , . Then, from (S3), we have which, together with the continuity of and , implies that we can choose a constant such that where Let be a constant such that which, together with (60), yields Consequently, for any , it is obvious that